Variance of Infectious Periods and Reproduction Numbers for Network Epidemics with Non-Markovian Recovery

Conference paper
Part of the Mathematics in Industry book series (MATHINDUSTRY, volume 26)

Abstract

For a recently derived pairwise model of network epidemics with non-Markovian recovery, we prove that under some mild technical conditions on the distribution of the infectious periods, smaller variance in the recovery time leads to higher reproduction number when the mean infectious period is fixed.

Notes

Acknowledgements

Research was supported by Hungarian Scientific Research Fund OTKA K109782

References

  1. 1.
    Carlos, L., Juher, D., Saldaña, J.: On the early epidemic dynamics for pairwise models. J. Theor. Biol. 352, 71–81 (2014)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Diekmann, O., Heesterbeek, J.A.P., Metz, J.A.J.: On the definition and the computation of the basic reproduction ratio R 0 in models for infectious diseases in heterogeneous populations. J. Math. Biol. 28(4), 365–382 (1990)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Keeling, M.J.: The effects of local spatial structure on epidemiological invasions. Proc. R. Soc. Lond. B 266, 859–867 (1999)CrossRefGoogle Scholar
  4. 4.
    Kiss, I.Z., Röst, G., Vizi, Z.: Generalization of pairwise models to non-Markovian epidemics on networks. Phys. Rev. Lett. 115(7), 078701 (2015)CrossRefGoogle Scholar
  5. 5.
    Kiss, I.Z., Miller, J.C., Simon, L.P.: Mathematics of Epidemics on Networks – From Exact to Approximate Models. Springer, Berlin (2017)CrossRefMATHGoogle Scholar
  6. 6.
    Knipl, D., Röst, G.: Large number of endemic equilibria for disease transmission models in patchy environment. Math. Biosci. 258, 201–222 (2014)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Nakata, Y., Röst, G.: Global analysis for spread of infectious diseases via transportation networks. J. Math. Biol. 70(6), 1411–1456 (2015)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Newman, M.E.J.: Spread of epidemic disease on networks. Phys. Rev. E 66(1), 016128 (2002)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Pastor-Satorras, R., Castellano, C., Van Mieghem, P., Vespignani, A.: Epidemic processes in complex networks. Rev. Mod. Phys. 87(3), 925 (2015)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Röst, G., Vizi, Z., Kiss, I.Z.: Impact of non-Markovian recovery on network epidemics. In: Mondaini, R.P. (ed.) BIOMAT 2015, pp. 40–53. World Scientific (2016)Google Scholar
  11. 11.
    Röst, G., Vizi, Z., Kiss, I.Z.: Pairwise approximation for SIR type network epidemics with non-Markovian recovery. arXiv:1605.02933 (2016)Google Scholar
  12. 12.
    Wilkinson, R.R., Ball, F.G., Sharkey, K.J.: The relationships between message passing, pairwise, Kermack-McKendrick and stochastic SIR epidemic models. arXiv:1605.03555 (2016)Google Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2017

Authors and Affiliations

  1. 1.Bolyai InstituteUniversity of SzegedSzegedHungary
  2. 2.Department of MathematicsUniversity of SussexBrightonUK
  3. 3.Robert Bosch Ltd., Engineering Centre of BudapestBudapestHungary

Personalised recommendations